Hello, I am having some partial hearing loss in my left ear for the past 2 weeks. I am a hypothyroid patient and taking hypothyroid meds. I have consulted ENT doc and they prescribed prednisolone, methylcobalamin inj. for this. Still there is nor improvement. I want to hear from those who have the same problem regarding their improvement (or not) and any advice related to this.
Hearing frequently resolves itself (50%) within the first few weeks. Some people respond to low doses of steroids, some require high doses. Your hearing loss is unlikely to be related to your hypothyroid, I've never heard of such a connection; although doctors still have a lot to learn about this disorder. It seems to be auto-immune related - which is why steroids work as they suppress the auto-immune system and reduce inflammation (although they themselves have nasty side-effects).
My hearing loss was caused by a powerful food allergy, I suggest you look into this as one possibility to explore; see my Journal entry for details. Very few ENTs will consider an allergy as a cause for a significant loss. Also suggest avoiding caffeine or other stimulants as they can irritate your hearing.
I read your journal. Its interesting. I got some relief form last week but still there is some noisy sound still ringing in my ear. I am having some doubt whether my problem is because of the fluid or inflammation inside my ear.
> I got some relief form last week but still there is some noisy sound still ringing in my ear.
If all you have is noise left, I would just wait a while - maybe it will all go away (and you can count yourself lucky!)
If you get another loss, your ENT should be able to tell you the cause. If not see an Otolaryngologist. The fact that you responded well to steroids gives me hope, I also responded to them. Also, in general I would avoid the injections and take the steroids orally and with Prilosec (or similar) to avoid stomach complications. I've heard bad things about injection-site recovery problems.
If you have still have a hearing loss and can't get a clear diagnosis or cure, please consider the IgG allergy tests I listed on my web site (URL link via my Journal entry), I know it will require extra effort to get tested, but these tests saved my life.
I woke up about 5 years ago with an extremely bad case of sudden hearing loss. This lasted until I got my thyroid checked. Turns out I had hypothyroidism and after a week of meds, my hearing was back to normal. I was recently put on propranolol for migraine associated vertigo and the problem with sudden hearing loss has returned. I have an appointment to ave my thyroid rechecked his week and I strongly believe the blood tests checking my thyroid will come back low and my daily dosage will need to be raised. If you all of a sudden wake up with this extreme roaring and loss of earring, have your thyroid checked !
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.